Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 10, NWS Blacksburg, VA

March 28, 2007Henry County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 28, 2007, 5:22 PM EDT for Henry County, City of Martinsville, Virginia. It was in force for 83 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2007, 5:22 PM EDT (21:22 UTC)
Expired
Mar 28, 2007, 6:45 PM EDT
In force
83 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

Counties City of Martinsville, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 52 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 5:45 PM EDTHAIL 1.75Ridgeway, VA
Mar 28, 5:51 PM EDTHAIL 1Ridgeway, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 3:03 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 282122
SVRRNK
VAC089-690-282245-
/O.NEW.KRNK.SV.W.0010.070328T2122Z-070328T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT WED MAR 28 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 645 PM EDT

* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MARTINSVILLE AIRPORT...OR ABOUT NEAR
  MARTINSVILLE CITY...AND MOVING NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARTINSVILLE AIRPORT...
  MARTINSVILLE CITY...
  CHATMOSS...
  AXTON...

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA.

LAT...LON 3674 8001 3655 8000 3655 7972 3682 7965

$$

JDS
4 follow-up statements
000 
WWUS51 KRNK 282150
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT WED MAR 28 2007

VAC089-690-282245-
/O.CON.KRNK.SV.W.0010.000000T0000Z-070328T2245Z/
CITY OF MARTINSVILLE VA-HENRY VA-
550 PM EDT WED MAR 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT 
FOR THE CITY OF MARTINSVILLE... AND HENRY COUNTY...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR MARTINSVILLE AIRPORT...OR JUST SOUTH OF 
MARTINSVILLE CITY...MOVING NORTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHATMOSS...AXTON...MOUNTAIN VALLEY AND LEATHERWOOD

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA.

LAT...LON 3674 8001 3655 8000 3655 7972 3682 7965

$$

JDS
000 
WWUS51 KRNK 282201
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT WED MAR 28 2007

VAC089-690-282245-
/O.CON.KRNK.SV.W.0010.000000T0000Z-070328T2245Z/
CITY OF MARTINSVILLE VA-HENRY VA-
600 PM EDT WED MAR 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT 
FOR THE CITY OF MARTINSVILLE... AND HENRY COUNTY...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MARTINSVILLE AIRPORT...OR JUST SOUTH OF 
MARTINSVILLE CITY...MOVING NORTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLA
HEIGHTS...STANLEYTOWN...COLLINSVILLE...CHATMOSS...MOUNTAIN VALLEY...
LEATHERWOOD AND AXTON

ANOTHER STORM WAS MOVING SLOWLY EAST THROUGH THE NORTHEAST CORNER OF 
HENRY COUNTY EAST OF SNOW CREEK AND NORTH OF MOUNTAIN VALLEY. THIS 
STORM COULD ALSO PRODUCE SEVERE HAIL THROUGH 645 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA.

LAT...LON 3674 8001 3655 8000 3655 7972 3684 7965
      3678 7976

$$

JDS
000 
WWUS51 KRNK 282228
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT WED MAR 28 2007

VAC089-690-282245-
/O.CON.KRNK.SV.W.0010.000000T0000Z-070328T2245Z/
CITY OF MARTINSVILLE VA-HENRY VA-
627 PM EDT WED MAR 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR THE CITY OF CITY OF MARTINSVILLE... HENRY COUNTY...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
 THIS STORM WAS LOCATED NEAR AXTON...MOVING EAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEATHERWOOD AND MOUNTAIN VALLEY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA.

LAT...LON 3674 8001 3655 8000 3655 7972 3684 7965
      3678 7976

$$

JDS
000 
WWUS51 KRNK 282246
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT WED MAR 28 2007

VAC089-690-282255-
/O.EXP.KRNK.SV.W.0010.000000T0000Z-070328T2245Z/
CITY OF MARTINSVILLE VA-HENRY VA-
645 PM EDT WED MAR 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF MARTINSVILLE... 
AND HENRY COUNTY EXPIRES AT 645 PM EDT...

THUNDERSTORMS CONTINUE ACROSS PORTIONS OF HENRY COUNTY...HOWEVER THE 
ACTIVITY HAS WEAKENED CONSIDERABLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA.

LAT...LON 3674 8001 3655 8000 3655 7972 3684 7965
      3678 7976

$$

JDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 4:02 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 28, 4:02 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT WED MAR 28 2007

.SHORT TERM /TONIGHT AND THURSDAY/...

RUNNING LATE ON THE AFD...JUST ISSUED THE NEW FORECAST PACKAGE
EARLY WITH A REST OF THIS AFTERNOON FIRST PERIOD SINCE WE HAVE A
SEVERE THUNDERSTORM WATCH IN EFFECT FOR PART OF THE AREA THROUGH
800 PM THIS EVENING. A STRONG SHORT WAVE IS MOVING OVER THE UPPER
RIDGE OVER THE AREA AT MAXIMUM HEATING AND IN ADDITION...A BACK
DOOR COOL FRONT IS PROVIDING A GOOD LOW LEVEL BOUNDARY TO FOCUS
ON. THUNDERSTORMS SHOULD BE WIDESPREAD LATE THIS AFTERNOON AND
INTO THIS EVENING...ESPECIALLY ALONG THE BOUNDARY WHICH WILL BE
ACROSS THE CWA. LARGE HAIL LOOKS TO BE THE PRIMARY THREAT WITH A
LOW FREEZING LEVEL AND STORMS EXPECTED TO BE MULTICELL. SHEAR IS
JUST STRONG ENOUGH THAT A FEW OF THE STRONGER STORMS MAY PRODUCE
DAMAGING WINDS. A FLASH FLOOD WATCH WAS CONSIDERED...BUT WITH FFG
AROUND 2 INCHES FOR SHORT DURATION HEAVY RAIN...WE DECIDED TO WAIT
AND SEE IF AND WHERE THE TSTMS SET UP ALONG THE BOUNDARY- MAY
ISSUE A SHORT FUSED FLASH FLOOD WATCH AT THAT POINT.

I USED A BLEND OF THE SLOW GFS AND FASTER NAM TO END THE PRECIP
THURSDAY MORNING...AND THEN BRING SOME CLEARING INTO THE EAST
THURSDAY AFTERNOON. SHOULD BE SOME LIGHT RAIN OR DRIZZLE ONGOING IN
THE MORNING IN SOUTHSIDE VA AND ALL OF NW NC...POSSIBLY FURTHER
NORTH AND EAST. TEMPS WILL BE TRICKY THURSDAY BASED ON HOW FAST
THE CLEARING IS. GENERALLY STAYED A LITTLE ABOVE GUIDANCE. &&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

HIGH PRESSURE BUILDS INTO THE REGION THURSDAY NIGHT AND FRIDAY- I
FOLLOWED THE NAM CLOSELY HERE SINCE THE GFS HAS BEEN TOO
PROGRESSIVE WITH THE PATTERN. THIS WILL GIVE US GOOD RADIATION
CONDITIONS THU NIGHT AND I KEPT LOW TEMPS GENERALLY LOWER THAN
MOS. FRIDAY SHOULD BE A PLEASANT DAY WITH SEASONAL TEMPS AND LOW
HUMIDITY. WITH 850 TEMPS AROUND +10C...I RAISED HIGH TEMPS ABOVE
MOS GUIDANCE FRIDAY. THE UPPER RIDGE BUILDS OVER OUR AREA INTO
SATURDAY...AND WITH RETURN SOUTHWEST FLOW AND A POTENTIAL WARM
FRONT DEVELOPING...I KEPT THE CHANCE POPS IN THE MTNS AND SLIGHT
CHANCE FURTHER EAST. NEXT COOL FRONT IS PROGGED TO MOVE THRU THE
AREA SUNDAY...SO THE BEST CHANCE OF PRECIP THIS WEEKEND LOOKS TO
BE STA NIGHT AND SUNDAY AHEAD OF THIS FRONT. MONDAY WILL FEATURE
WEAK HIGH PRESSURE...AND THEN THE NEXT COOL FRONT IS PROGGED TO
MOVE THROUGH THE AREA WEDNESDAY. I KEPT A LOW CHC OF PRECIP FIR
THE SW RETURN FLOW TUE...AND FRONTAL PASSAGE WED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

SHORT TERM...JJ
LONG TERM...JJ
Hazardous weather outlook, Mar 28, 4:15 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT WED MAR 28 2007

NCZ001>006-018>020-VAZ007-009>017-032-033-043-044-058-WVZ042-292015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-MERCER-
415 PM EDT WED MAR 28 2007

...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WOULD BE LARGE HAIL.
THERE IS A LOWER THREAT FOR DAMAGING WINDS AND AN ISOLATED
TORNADO.

IN ADDITION...SOME OF THE STORMS WILL PRODUCE EXCESSIVE RAINFALL
WHICH COULD RESULT IN LOCALIZED FLOODING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ018>020-022>024-034-035-045>047-059-WVZ043>045-292015-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-SUMMERS-MONROE-GREENBRIER-
415 PM EDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE MAIN THREAT FROM THE THUNDERSTORMS WOULD BE HAIL. THERE IS A
LOWER THREAT FOR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Mar 28, 4:00 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             BLACKSBURG              37.23N 80.42W
03/28/2007  E0.88 INCH       MONTGOMERY         VA   UNKNOWN

&&

JSTEWART
Local storm report, Mar 28, 4:04 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 PM EDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             CHRISTIANSBURG          37.14N 80.40W
03/28/2007  E0.88 INCH       MONTGOMERY         VA   AMATEUR RADIO

&&

RSTONEFI
Special weather statement, Mar 28, 4:18 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT WED MAR 28 2007

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-282300-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON...BLUEFIELD...HINTON...UNION...LEWISBURG
418 PM EDT WED MAR 28 2007

...SCATTERED STRONG THUDERSTORMS WITH HAIL...STRONG WINDS AND VERY
HEAVY DOWNPOURS INTO THIS EVENING...

AN UPPER LEVEL DISTURBANCE CROSSING THE CENTRAL APPALACHIANS THIS
EVENING WILL BE INTERACTING WITH A VERY MOIST AND UNSTABLE AIRMASS
TO PRODUCE SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS THE
MOUNTAINS OF SOUTHEAST WEST VIRGINIA...SOUTHWEST VIRGINIA AND
NORTHWEST NORTH CAROLINA INTO THIS EVENING.

MOST OF THESE STORMS ARE PRODUCING SMALL HAIL...WITH A FEW
PRODUCING HAIL UP TO QUARTER SIZED. LOCALLY HEAVY DOWNPOURS OF UP
TO 2 INCHES IN LESS THAN AN HOUR ARE ALSO LIKELY WITH THESE
STORMS...AND THIS WILL CAUSE SOME MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. A FEW OF THESE STORMS MAY PRODUCE DAMAGING
WIND GUSTS AS WELL.

THE STORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA INTO EARLY
EVENING...AT LEAST 700 PM.
Local storm report, Mar 28, 4:46 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             1 E MEADOWS OF DAN      36.73N 80.40W
03/28/2007  E0.88 INCH       PATRICK            VA   POST OFFICE

&&

RSTONEFI
Local storm report, Mar 28, 4:52 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 PM EDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             LANSING                 36.50N 81.51W
03/28/2007  E1.75 INCH       ASHE               NC   POST OFFICE

&&

RSTONEFI
Local storm report, Mar 28, 4:56 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             1 SW GRAYSONTOWN        37.04N 80.58W
03/28/2007  E0.88 INCH       PULASKI            VA   AMATEUR RADIO

&&

RSTONEFI

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 1:19 PM EDTSevere Thunderstorm WarningRNKPatrick53 min
Mar 28, 2:21 PM EDTSevere Thunderstorm WarningRNKBotetourt, Roanoke69 min
Mar 28, 3:12 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski78 min
Mar 28, 3:20 PM EDTSevere Thunderstorm WarningRNKMontgomery70 min
Mar 28, 4:10 PM EDTSevere Thunderstorm WarningRNKGrayson65 min
Mar 28, 4:28 PM EDTSevere Thunderstorm WarningRNKPulaski47 min
Mar 28, 5:45 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville90 min
Mar 28, 6:27 PM EDTSevere Thunderstorm WarningRNKFranklin51 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.